Affordable Access

Publisher Website

Strongly-consistent, distribution-free confidence intervals for quantiles

Authors
Journal
Statistics & Probability Letters
0167-7152
Publisher
Elsevier
Publication Date
Volume
29
Issue
1
Identifiers
DOI: 10.1016/0167-7152(95)00154-9
Keywords
  • Quantiles
  • Quantile Intervals
  • Quantile Estimators
  • One-Sided Strong Laws
  • Strongly-Consistent Estimators
  • Confidence Intervals
  • Order Statistics
  • Empirical Distribution Function

Abstract

Abstract Strongly-consistent, distribution-free confidence intervals are derived to estimate the fixed quantiles of an arbitrary unknown distribution, based on order statistics of an iid sequence from that distribution. This new method, unlike classical estimates, works for totally arbitrary (including discontinuous) distributions, and is based on recent one-sided strong laws of large numbers.

There are no comments yet on this publication. Be the first to share your thoughts.